Jan 6, 2013
I am quite confused so any help would be greatly appreciated. About 1.5 years ago my RPR came back positive with a titer of 1:64. It was a new infection being as that I had been tested twice before in the same year and both tests came up fine..anyway, I received one shot of Bicillin (spell check) and assumed everything would be taken care of...fast forward one year and I get retested and the titer is the same 1:64(without a chance for reinfection), I now get 3 shots of Bicillin in anticipation that that may help it. I now just got tested (8 months after the last test) and the titer was 1:32, although it's a drop I know it's not the desired level. I am really confused on what to do and concerned for my health so if you have any answers I would really appreciate it!
Response from Dr. Holodniy
Assuming you received the correct kind of Bicillin and the correct dose in 3 weekly intramuscular injections, the RPR titer should decrease. I am not clear how long after the third injection the last titer of 1:32 was obtained. We usually look for a 4-fold decrease in response to treatment over a few months. That means yours would drop to 1:16. It may never go to zero. For some, it may not decline at all. Assuming there is no re-exposure to syphilis, it is usually not recommended that treatment be given again in these kinds of cases. Also, assuming there is no possibility of neurosyphilis, which would require further workup and possible treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Runny Nose Symptom Of Hiv Infection?
- Cum On Anus No Penetration Hiv Risk
- Oral Sex Insertive Hiv Risk
- If You Are Hiv Positive Are You Able To Get Disability Benefits?
- When Having Sex The Condom Broke Is It Possible For You To Get Hiv From An Infected Person?
- How Long Before Symptoms Of Hiv Appear?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.